Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 55, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 10, 2000, 3:48 PM CDT for Hill County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 2000, 3:48 PM CDT (20:48 UTC)
- Expired
- Jun 10, 2000, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Hill County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.8 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 614 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 102048 FFWFWD TXC217-102345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT SAT JUN 10 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... HILL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 645 PM CDT * AT 348 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN JUST WEST AND SOUTH OF HILLSBORO...MOVING NORTH AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE HILLSBORO...WHITNEY...AND ITASCA EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3215 9747 3181 9722 3204 9694 3227 9710
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:05 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 10, 2:05 PM CDT, 1 hour 43 minutes before
ZCZC FTWWRKAFD DEF TTAA00 KFWD DDHHMM AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 205 PM CDT SAT JUN 10 2000 BELIEVE FLASH FLOOD RISK WILL SHIFT WESTWARD TONIGHT AS MOISTURE PLUME OVER LOWER VALLEY ADVECTS UP RIO GRANDE AND INTERACTS WITH WEAK SHORT WAVE MOVING OUT OF SOUTHWEST TEXAS. STRONG SOUTHERLY STEERING CURRENTS SHOULD MOVE THIS ACTIVITY INTO THE WESTERN SECTIONS OF NORTH TEXAS OVERNIGHT. EXTREMELY MOIST...TROPICAL AIRMASS MEANS RAINFALL TOTALS BETWEEN 3-5 INCHES POSSIBLE OVERNIGHT. A FEW AREAS COULD GET MORE. MODELS FAIRLY CONSISTENT IN BUILDING RIDGE INTO AREA FROM THE EAST. THIS SHOULD REDUCE NUMBER OF STORMS IN THE EAST AND REDUCE THE FLASH FLOOD RISK THAT AREA. HOWEVER...SHORT OF STRONG RIDGING...ANY REDUCTION IN CLOUD COVER DURING THE DAY WILL INCREASE TEMPERATURES...AND ALLOWING WIDELY SCATTERED STORMS TO DEVELOP. FWC TEMPS OK...BUT POPS LOOK TOO LOW. WILL GO CLOSER TO FAN NUMBERS. WE MAY SEE A LITTLE BREAK IN ACTIVITY THE FIRST PART OF THE WEEK...BUT SYSTEM MOVING THROUGH THE CENTRAL PART OF THE COUNTRY AT MID WEEK MAY DRAG A WEAKENING FRONT INTO NORTH TEXAS AT MID WEEK...INCREASING RAIN CHANCES AGAIN. PRELIM...DFW 73/87/73/88 7543 ACT 73/88/73/90 7543 .FTW...CONTINUE FLASH FLOOD WATCH TONIGHT WEST OF SHERMAN-DALLAS-CAMERON LINE. 03
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 11:50 AM CDT | Flash Flood Warning | FWD | Wise | 2 hr |
| Jun 10, 3:34 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.